Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

Get information from qualified health professionals on the COVID-19 Coronavirus.
  • Q&A with Australian Health Practitioners

    Why am I experiencing tendon pain with my medication?

    I am taking biphosponates and have been experiencing tendon pain. Has this happened to anyone else? Is it normal?
  • Find a professional to answer your question

  • 4

    Thanks

    Dr Ryan Hislop

    Chiropractor

    Dr Ryan Hislop, Chiropractor is situated in Mudgee with the team from Chiropractic Health and Wellness Centre. He has a special interest in sports chiropractic … View Profile

    The most common biophosponate is Alendronate sodium which is sold in australia as Fosamax. This is used to assist those suffering from osteoporosis by slowing down the process of old bone being removed, which allows the bone-forming cells time to rebuild normal bone.

    Musculoskeletal pain is reported in at least 4% of those taking Fosamax with 90% of those being women. 

    Unfortunately, we probably need the input of a pharmacist to explain the pharmacokinetics and pharmacodynamics ofwhy this causes the pain, however rest assured that it does happen to others and although I wouldn't consider it “normal” to have pain… it does occur with this medication. 

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question

Empowering Australians to make better health choices